Florida, 2008Damaging Wind in Florida, June 19, 2008
June 19, 2008 · NWS MLB · 1 event in 1 county or zone
The daily east coast sea breeze pushed inland and produced thunderstorms over coastal sections of Central Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The daily east coast sea breeze pushed inland and produced thunderstorms over coastal sections of Central Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 19, 1:32 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 19, 1:32 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
232 PM EDT THU JUN 19 2008
.DISCUSSION...
...SOME STRONG TO POSSIBLY SEVERE STORMS EXPECTED TO DEVELOP INTO
EARLY EVENING...
THIS EVENING/TONIGHT...VSBL SATELLITE TRENDS SHOW DIFFUSE WEST COAST
SEA BREEZE MOVING TWD SUMTER COUNTY WITH EAST COAST SEA BRZ ALSO
DEVELOPING ACROSS CSTL VOLUSIA COUNTY. 15Z CAPE SOUNDING STILL
INDICATES UNSTABLE AIRMASS WITH WESTERLY STEERING FLOW AND PWAT 1.89
INCHES. EXPECT SOME STRONG STORMS TO DEVELOP ACROSS VOLUSIA/SEMINOLE
/ORANGE AND NE LAKE COUNTY DURING THE LATE AFTN INTO THE EARLY
EVENING AS BOUNDARY INTERACTIONS ALLOW SOME INTENSE CELLS TO
DEVELOP. SOME DRYING NOTED ON THE WATER VAPOR ACROSS THE NORTH SO
COVERAGE MAY BE LESS ACROSS NRN SECTIONS...BUT STILL EXPECT SOME
STRONG TO PSBLY A FEW SVR CELLS. ALSO EXPECT DELAYED SEA BRZ ACROSS
SRN SECTIONS TO SPARK SOME SCT ACTIVITY THIS EVENING FROM SRN
BREVARD SOUTH.
FRI...SUBTLE MID/UPR S/W TROUGH SHOULD PUSH INTO THE ATLC OFF SE
COASTAL SECTIONS WITH NVA ACROSS THE NORTH AND SOME MID-UPR LYR
DRYING. WILL GO LOW SCT COVERAGE AREA-WIDE WITH ENOUGH LOW LVL
MOISTURE AND MID LVL WESTERLY STEERING FLOW TO TRIGGER LOW SCT
COVERAGE BY THE LATE AFTN HOURS. EAST/WEST COAST SEA BREEZES PUSHING
SLOWLY INLAND AND TSTM OUTFLOWS WILL BE PRIMARY CONVECTIVE
INITIATION MECHANISMS BY LATE AFTN. HIGHS UPR 80S COAST TO LWR 90S
INTERIOR.
SAT/MON...SCT POPS AREA WIDE SAT DUE TO SYNOPTIC LIGHT SW REGIME
AND AVAILABLE MOISTURE. UPPER TROUGHING EXTENDING FROM THE OH
VALLEY TO THE NORTH GULF WL BE SUPPLEMENTED BY ADTL CONUS IMPULSE
ENERGY ON SUN AND THIS WL SHARPEN THE BROADER FEATURE OVER THE
SOUTHEAST STATES INCLUDING WEST OF THE FL PENINSULA LATE SAT AND
INTO SUNDAY. WITH THE AXIS OF THE SUBTROPICAL RIDGE CONTINUING TO
LIE WELL SOUTH OF THE AREA LITTLE IN THE WAY OF CONVECTIVE
INHIBITION WL EXIST WITH DEEP MOISTURE...SW FLOW AND APCHG WAVE
ACTING TO INCREASE PRECIP CHCS ESPECIALLY SUNDAY AND INTO MONDAY.
NEXT WEEK...GRADUAL PATTERN CHANGE AROUND TUE AS UPR TROUGH GRADUALLY
SHIFTS NORTH AND EAST OF THE REGION. SUBTROPICAL RIDGE AXIS RETURNS
BACK TOWARD THE FL PENINSULA IN THE WAKE OF THE DEPARTING FEATURE.
PRECIP CHCS WL DECREASE BY MIDWEEK BUT SHOULD STILL REMAIN IN SCT
RANGE DUE TO AVAILABLE MOISTURE AND UPR RIDGE NOT TERRIBLY WELL
DEFINED ATTM. SEABREEZE AND BOUNDARY INTERACTIONS WL BE PRIMARY
PLAYERS IN PLACEMENT AND TIMING OF AFTN PRECIP DURING THIS PERIOD.
&&
.AVIATION...EXPECT SCT TSRA TO DVLP IN THE KDAB-KLEE-KMCO AREA BTWN
20Z-23Z WITH SOME STRONG STORMS EXPECTED WITH STRONG WINDS...+RA AND
FQT LIGHTNING. ISOLD STORMS MAY ALSO AFFECT THE KMLB-KSUA CORRIDOR
DURING THE LATE AFTN AS EAST COAST SEA BREEZE DEVELOPS AND MID-UPR
LVL CLOUDINESS THINS.
&&
.MARINE...MAIN HAZARD WILL BE STRONG THUNDERSTORMS THROUGH EARLY
EVENING PUSHING OFFSHORE NORTH OF THE CAPE. NO SIG WIND OR SEA
CONDITIONS ARE SHOWN BY GUIDANCE OTHER THAN LOCAL WIND WAVE AND SEAS
ARE EXPECTED TO REMAIN LESS THAN 3 FT INTO NEXT WEEK..
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 89 72 90 / 20 20 10 50
MCO 72 92 73 93 / 20 20 10 50
MLB 69 89 72 89 / 20 20 10 40
VRB 69 88 72 90 / 20 20 20 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM/AVIATION...VOLKMER
LONG TERM....PENDERGRAST
Hazardous weather outlook, Jun 19, 9:35 AM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1035 AM EDT THU JUN 19 2008
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-192100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1035 AM EDT THU JUN 19 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
DEEP MOISTURE IS FORECAST TO REMAIN IN PLACE ACROSS MUCH OF EAST
CENTRAL FLORIDA TODAY. THE COMBINATION OF DAYTIME HEATING...A LATE
AFTERNOON SEA BREEZE NEAR THE EAST COAST...AND INTERACTION WITH
THE LAKE OKEECHOBEE BREEZE AND STORMS ALONG AND AHEAD OF A DIFFUSE
GULF BREEZE...WILL PRODUCE SCATTERED TO NUMEROUS LIGHTNING STORMS
ACROSS EAST CENTRAL FLORIDA DURING THE AFTERNOON AND EARLY EVENING.
THE PRESENCE OF A WEAK TROUGH IN THE MID TO UPPER LEVELS OF THE
ATMOSPHERE WILL RESULT IN SOME STRONG TO SEVERE STORMS WITH STRONG
WIND GUSTS...HAIL UP TO COIN SIZE...AND FREQUENT TO EXCESSIVE CLOUD
TO GROUND LIGHTNING ALL POSSIBLE. COVERAGE OF STORMS IS FORECAST TO
BE A LITTLE LOWER ACROSS LAKE AND VOLUSIA COUNTIES DUE TO SLIGHTLY
DRIER AIR MOVING INTO THIS AREA DURING THE MID TO LATE AFTERNOON.
RAINFALL AMOUNTS IN EXCESS OF TWO INCHES IN A 60 TO 90 MINUTE PERIOD
WILL BE POSSIBLE...MAINLY OVER THE COASTAL COUNTIES AND AROUND LAKE
OKEECHOBEE..WHERE SEA AND LAKE BREEZE BOUNDARIES WILL INTERACT.
REMEMBER...LIGHTNING IS FLORIDAS NUMBER ONE WEATHER RELATED KILLER.
MOVE INDOORS AT THE FIRST SIGN OF THREATENING WEATHER.
...MARINE THUNDERSTORM GUST IMPACT...
STORMS WHICH FORM OVER LAND WILL PUSH EASTWARD ACROSS THE
INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS DURING THE AFTERNOON AND
EARLY EVENING. COVERAGE WILL BE HIGHEST SOUTH OF CAPE CANAVERAL.
MARINERS WILL NEED TO BE ON THE LOOKOUT FOR STORMS MOVING RAPIDLY
OFFSHORE FROM THE WEST ...AND SEEK SAFE HARBOR IN ADVANCE OF THESE
STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE WEATHER PATTERN ACROSS FLORIDA WILL FAVOR HIGHER STORM COVERAGE
OVER THE EASTERN HALF OF THE PENINSULA...WITH STORMS CONTINUING TO
MOVE FROM WEST TO EAST DURING THE AFTERNOON AND EARLY EVENING. WHILE
COVERAGE OF STORMS IS EXPECTED TO BE A BIT LOWER ON FRIDAY...IT WILL
INCREASE ONCE AGAIN FROM THE WEEKEND INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
CRISTALDI/VOLKMER
In the hours before
Special weather statement, Jun 19, 2:51 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
351 PM EDT THU JUN 19 2008
FLZ041-044-192030-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
351 PM EDT THU JUN 19 2008
...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN LAKE COUNTY...WESTERN
VOLUSIA COUNTY...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 6 MILES NORTHWEST OF PAISLEY...MOVING EAST AT 13 MPH.
OTHER STRONG STORMS WERE DEVELOPING OVER NORTHWEST VOLUSIA COUNTY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
KELLY
Thunderstorm Wind, Volusia
- When
- June 19, 3:15 PM EST
- Where
- Volusia County, 0.6 mi W of Ormond Beach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 29.280, -81.060
Ormond Beach dispatch reported trees down on power lines at Nova Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 19, 20081 death · 7 injured · $88,000 · 1.25 in hail · 11 events
- Tornado and Hail in Georgia, June 19, 2008$3.1 million · EF1 · 14 events
- Flash Flood and Hail in Texas, June 19, 2008$920,000 · 4.5 in hail · 50 events
- Tornado and Flash Flooding in Missouri, June 19 to 20, 2008$485,000 · EF1 · 38 events
- Tornado and Hail in Texas, June 19, 2008$1.4 million · EF0 · 32 events
- Hail in Nebraska, June 19, 2008$589,000 · 1.75 in hail · 8 events
- Flash Flood and Damaging Winds in Texas, June 19 to 20, 2008$239,000 · 62 kt wind · 16 events
- Flash Flood and Hail in Iowa, June 19, 2008$158,000 · 1.75 in hail · 19 events
- Flood and Hail in Kansas, June 19, 2008$80,000 · 1.75 in hail · 19 events
- Tornado and Hail in Oklahoma, June 19, 2008$100,000 · EF0 · 7 events
- Damaging Winds in Oklahoma, June 19, 2008$40,000 · 65 kt wind · 4 events
- Tornado and Flash Flood in Nebraska, June 19, 2008EF0 · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120858.